Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 179, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 4, 2012, 3:25 PM EDT for 6 counties in Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 3:25 PM EDT (19:25 UTC)
- Expired
- Aug 4, 2012, 4:30 PM EDT
- In force
- 65 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Columbia County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA, Sullivan County, PA, Union County, PA
The radar
The State College radar (KCCX), 113 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2272 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154
WUUS51 KCTP 041925
SVRCTP
PAC037-081-093-097-113-119-042030-
/O.NEW.KCTP.SV.W.0179.120804T1925Z-120804T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
325 PM EDT SAT AUG 4 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHERN SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTHEASTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
NORTHWESTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 430 PM EDT
* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
ALLENWOOD TO WEST MILTON...MOVING NORTHEAST AT 25 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
DELAWARE RUN...
MONTGOMERY...
MONTOURSVILLE AND EXCHANGE...
MUNCY AND JERSEYTOWN...
HUGHESVILLE...
LAIRDSVILLE...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 202 AND 224...I-180 BETWEEN MILE MARKERS 1
AND 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
LINE OF SEVERE THUNDERSTORMS. WHEN THUNDER ROARS...MOVE INDOORS!
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
MOVE INSIDE A PERMANENT BUILDING NOW TO BE SAFE FROM STRONG WIND
GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4094 7672 4100 7693 4108 7703 4145 7678
4130 7631 4125 7631
TIME...MOT...LOC 1925Z 223DEG 20KT 4114 7692 4104 7673
$$
FORECASTER: LAMBERT/LA CORTE1 follow-up statement
195
WWUS51 KCTP 042004
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
404 PM EDT SAT AUG 4 2012
PAC037-119-042013-
/O.CAN.KCTP.SV.W.0179.000000T0000Z-120804T2030Z/
COLUMBIA PA-UNION PA-
404 PM EDT SAT AUG 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UNION AND
NORTHWESTERN COLUMBIA COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4118 7656 4116 7659 4116 7663 4114 7664
4112 7690 4114 7690 4115 7696 4112 7697
4111 7701 4144 7679 4144 7675 4136 7649
TIME...MOT...LOC 2003Z 197DEG 19KT 4119 7698 4122 7666
$$
PAC081-093-097-113-042030-
/O.CON.KCTP.SV.W.0179.000000T0000Z-120804T2030Z/
MONTOUR PA-SULLIVAN PA-NORTHUMBERLAND PA-LYCOMING PA-
404 PM EDT SAT AUG 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN LYCOMING...NORTHWESTERN NORTHUMBERLAND...
SOUTHWESTERN SULLIVAN AND NORTH CENTRAL MONTOUR COUNTIES...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MONTGOMERY TO LAIRDSVILLE...MOVING NORTH AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE...
HUGHESVILLE...
PICTURE ROCKS...
BARBOURS AND KETTLE CREEK GORGE...
THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 6 AND 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE FOR DAMAGING
WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4118 7656 4116 7659 4116 7663 4114 7664
4112 7690 4114 7690 4115 7696 4112 7697
4111 7701 4144 7679 4144 7675 4136 7649
TIME...MOT...LOC 2003Z 197DEG 19KT 4119 7698 4122 7666
$$
FORECASTER: LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 1:59 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 4, 1:59 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 159 PM EDT SAT AUG 4 2012 .SYNOPSIS... AN APPROACHING COLD FRONT WILL BRING AN INCREASE IN HUMIDITY AND THE CHANCE OF SHOWERS AND STORMS THROUGH SUNDAY...BEFORE DRIER AIR BUILDS IN FOR EARLY NEXT WEEK. OVERALL THE PATTERN FOR EASTERN NORTH AMERICA IS IN TRANSITION WITH THE EXPECTED DEVELOPMENT OF A BROAD TROUGH OVER THE NEXT 4 TO 8 DAYS. && .NEAR TERM /THROUGH TONIGHT/... SHOWERS AND STORMS WILL CONTINUE TO POP UP INTO THE EVENING IN THE MOIST SOUTHWESTERLY FLOW. MESO ANAL SHOWS CAPES TOPPING 4000J WITH INHIBITION DIMINISHING RAPIDLY. HAVE TRIED TO FASHION THE NEAR TERM POPS TO CURRENT RADAR TRENDS AND HRRR OUTPUT OVER THE NEXT SEVERAL HOURS. THESE KEEP SHOWERS AND STORMS INTO THE EVENING BEFORE QUIETING DOWN AFTER 03Z. AIRMASS IS VERY SOUPY WITH PWATS OVER 1.5" FOR MUCH OF THE FCST AREA. CAN EASILY SEE 1-2 INCH PER HOUR RAINFALL RATES IN SOME OF THE MORE ROBUST STORMS...ALONG WITH LOCALLY GUSTY POSSIBLY EVEN DAMAGING WINDS. ACTIVITY SHOULD DIMINISH TOWARD MIDNIGHT WITH PATCHY FOG AHEAD OF THE FRONT IS AGAIN A POSSIBILITY LATER AT NIGHT. IT WILL BE QUITE MUGGY WITH LOWS A FEW DEG EITHER SIDE OF 70 EVERYWHERE. && .SHORT TERM /SUNDAY/... SUNDAY THE FRONTAL SYSTEM TO OUR WEST AND THE RIDGE OVER THE ATLANTIC WILL SEND A DEEP PLUME OF MOISTURE WITH 2-3 SIGMA ABOVE NORMAL PW INTO OUR REGION. HIGH PW VALUES ARE LIKELY IN THE STRONG FLOW AHEAD OF THE COLD FRONT. WHILE THE STRONGEST FLOW WILL LIKELY LIFT NE OF OUR AREA...THE FLOW WILL BE RATHER STRONG FOR EARLY AUG. CAPE VALUES ARE GOOD FOR SEVERE WEATHER BUT NOT OVERLY IMPRESSIVE. BUT OVER 20KTS OF 1KM SHEAR WITH 1200 TO 1800JKG-1 IMPLIES DEEP UPDRAFTS AND GOOD SHEAR. THIS SHOULD FAVOR THE DEVELOPMENT...MAINLY IN THE AFTERNOON INTO EVENING OF STRONG TO POTENTIAL SEVERE THUNDERSTORMS. FAVORING MORE LINEAR SYSTEMS WITH POTENTIAL BOW DEVELOPMENT. MOST GUIDANCE SHOWS STRONG LOW-LEVEL SHEAR WHICH WILL REQUIRE MONITORING. MULTI-CELLULAR DAY LIKELY WITH BOWING SEGMENTS HIGH PROBABILITY THINKING AT THIS TIME. MOISTURE FLUX...OFTEN ALIGNS WELL WITH OUR BETTER SEVERE EVENTS PEAKS 1800 UTC SUNDAY TO ABOUT 0000 UTC MONDAY. GOOD BET STRONG STORMS FROM ABOUT 2 PM SUNDAY UNTIL 8 PM IN EAST. UPPED POPS IN AFTERNOON INTO 80S BUT KEPT CLOSE TO NEIGHBORS FOR COLLABORATION. PROBABLY NEED 90S IN THERE! && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... GEFS/SREF/GFS ALL SLOW TO CLEAR OUT THE RESIDUAL MOISTURE MONDAY MORNING IN SOUTHEAST. BUT WINDS ARE WESTERLY. MAY TAKE UNTIL MID- MORNING MONDAY TO GET THE DRY AIR INTO THE BOUNDARY LAYER. BUT PW FALLS BELOW NORMAL STATE WIDE MONDAY. KEPT POPS LOWER THAN GUIDANCE THROUGH WEDNESDAY AND GOT RID OF SHOWERS AS THE PW VALUES ARE NEAR TO SLIGHTLY BELOW NORMAL. PW IS NEAR NORMAL BY THURSDAY INTO SATURDAY SO KEPT CLOSE TO GUIDANCE. TEMPERATURE-WISE...850 HPA TEMPERATURES MAINLY NEAR NORMAL. SLIGHT SURGE OF CLOSE TO 1 SIGMA ABOVE NORMAL WEDNESDAY AHEAD OF WHAT MODELS IMPLY WOULD BE A SECONDARY COLD FRONT TAKING THE EDGE OF A BIT MORE THURSDAY INTO FRIDAY. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... LOCALIZED REDUCED CONDITIONS CAN BE EXPECTED INTO THE EVENING AS SHOWERS AND THUNDERSTORMS CONTINUE TO POP UP UNDER DAYTIME HEATING. STORM OVER MDT HAS CAUSED LIFR IN THE HEAVY RAIN...AND OTHER TERMINALS CAN EXPECT SIMILAR CONDITIONS WHERE DIRECT HITS FROM STORMS TAKE PLACE. OUTLOOK... .SUN...A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY SUNDAY PM AS A COLD FRONT MOVES THROUGH. .MON...CHC OF A SHOWER OR STORM EARLY...THEN MAINLY VFR. .TUES-THU...NO SIG WX. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LAMBERT/MARTIN LONG TERM...GRUMM/MARTIN AVIATION...LA CORTE
Hazardous weather outlook, Aug 4, 4:44 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 444 AM EDT SAT AUG 4 2012 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-051000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 444 AM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG...TO POSSIBLY SEVERE THUNDERSTORMS WILL FORM ALONG AND IN ADVANCE OF A POTENT COLD FRONT LATE SUNDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE STRONG TO DAMAGING WINDS...ALONG WITH VERY HEAVY RAIN AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MARTIN
In the hours before
Special weather statement, Aug 4, 1:24 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
124 PM EDT SAT AUG 4 2012
PAZ056-057-059-063-065-066-041815-
CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-PERRY PA-YORK PA-
124 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN PERRY...NORTHEASTERN
CUMBERLAND...NORTHWESTERN YORK...SOUTHERN DAUPHIN...SOUTHWESTERN
LEBANON AND WESTERN LANCASTER COUNTIES THROUGH 215 PM EDT...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CUMBERLAND...
DAUPHIN...LANCASTER...LEBANON...PERRY AND YORK COUNTIES AT 121 PM
EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 20
MPH. THE LEADING EDGE OF THESE THUNDERSTORMS EXTENDED FROM NEAR
MECHANICSBURG...TO HARRISBURG AND YORK HAVEN.
WIND GUSTS TO 45 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STRONG THUNDERSTORMS. EXPECT INTENSE LIGHTNING FROM THESE
STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. VERY HEAVY RAIN OF UP TO ONE INCH IN LESS THAN AN HOUR
WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 225 AND 261...I-81 BETWEEN
MILE MARKERS 49 AND 85...I-83 BETWEEN MILE MARKERS 20 AND 50...I-283.
LAT...LON 4045 7697 4048 7660 4014 7650 3984 7688
4002 7702 4025 7721
FORECASTER: LAMBERTSpecial weather statement, Aug 4, 1:52 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 PM EDT SAT AUG 4 2012
PAZ064-065-041830-
ADAMS PA-YORK PA-
152 PM EDT SAT AUG 4 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ADAMS AND
NORTHWESTERN YORK COUNTIES THROUGH 230 PM EDT...
AT 148 PM EDT...A STRONG THUNDERSTORM WAS NEAR ABBOTTSTOWN...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND UP TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL
AFFECT THOMASVILLE...WEIGELSTOWN...DOVER AND EMIGSVILLE.
THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 22 AND 25.
LAT...LON 3985 7711 4015 7703 4015 7700 4012 7687
4005 7680 4004 7670 3990 7681 3980 7692
3980 7705
FORECASTER: LAMBERTSpecial weather statement, Aug 4, 2:35 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT SAT AUG 4 2012
PAZ028-049>053-057>059-041945-
COLUMBIA PA-DAUPHIN PA-JUNIATA PA-LEBANON PA-MONTOUR PA-
NORTHUMBERLAND PA-SCHUYLKILL PA-SNYDER PA-UNION PA-
235 PM EDT SAT AUG 4 2012
...A LINE OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST AND AFFECT THE
FOLLOWING COUNTIES THROUGH 345 PM EDT... NORTH CENTRAL
LEBANON...NORTHEASTERN JUNIATA...NORTHERN DAUPHIN...
NORTHUMBERLAND...SNYDER...SOUTH CENTRAL COLUMBIA...SOUTHERN
MONTOUR...UNION AND WESTERN SCHUYLKILL...
AT 230 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
TROXELVILLE TO FREMONT TO PILLOW TO GRATZ TO MUIR...MOVING NORTHEAST
AT 15 MPH.
WIND GUSTS TO 45 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT URBAN...TOWER CITY...MUIR...AND
PORT TREVERTON...HARTLETON...HERNDON...PINE GROVE...AND
FREEBURG...REBUCK AND VALLEY VIEW.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 201 AND 220...I-81 BETWEEN MILE MARKERS 94
AND 130.
LAT...LON 4079 7607 4048 7647 4059 7693 4060 7696
4063 7695 4061 7700 4065 7708 4066 7726
4076 7735 4109 7704 4109 7698 4112 7697
4091 7654
FORECASTER: LAMBERTLocal storm report, Aug 4, 2:40 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
240 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND GST WELLSVILLE 40.05N 76.94W
08/04/2012 E70 MPH YORK PA PUBLIC
LARGE LIMBS DOWN.
0220 PM TSTM WND DMG THOMASVILLE 39.92N 76.87W
08/04/2012 YORK PA PUBLIC
BRANCHES DOWN.
0220 PM HAIL THOMASVILLE 39.92N 76.87W
08/04/2012 E0.70 INCH YORK PA PUBLIC
&&
EVENT NUMBER CTP1200365 CTP1200364 CTP1200366
COLBERTLocal storm report, Aug 4, 2:47 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
247 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL DILLSBURG 40.11N 77.03W
08/04/2012 E1.25 INCH YORK PA PUBLIC
HALF DOLLAR SIZE HAIL REPORTED.
&&
EVENT NUMBER CTP1200367
COLBERTSpecial weather statement, Aug 4, 2:54 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
254 PM EDT SAT AUG 4 2012
PAZ065-066-042000-
LANCASTER PA-YORK PA-
254 PM EDT SAT AUG 4 2012
...A FEW STRONG THUNDERSTORMS WILL AFFECT CENTRAL YORK AND WEST
CENTRAL LANCASTER COUNTIES THROUGH 4 PM EDT...
AT 248 PM EDT...A FEW STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
FROM WEIGELSTOWN TO SEVEN VALLEYS...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT YORK...SPRY...YORK
HAVEN...GOLDSBORO...HALLAM AND MAYTOWN.
THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 11 AND 37.
LAT...LON 3976 7676 3995 7689 4020 7686 4017 7675
4014 7675 4012 7673 4015 7670 4010 7654
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:24 PM EDT | Special Weather Statement | CTP | Dauphin | 51 min |
| Aug 4, 1:42 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Juniata, Lancaster, Lebanon, Perry and 1 more | 63 min |
| Aug 4, 1:52 PM EDT | Special Weather Statement | CTP | York | 38 min |
| Aug 4, 1:56 PM EDT | Areal Flood Advisory | CTP | Bedford, Cambria, Somerset | 3 hr |
| Aug 4, 2:24 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, Perry, York | 117 min |
| Aug 4, 2:35 PM EDT | Special Weather Statement | CTP | Northumberland, Schuylkill, Snyder, Union | 70 min |
| Aug 4, 2:54 PM EDT | Special Weather Statement | CTP | York | 66 min |
| Aug 4, 3:03 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, York | 57 min |
| Aug 4, 3:36 PM EDT | Special Weather Statement | CTP | Lebanon | 24 min |
| Aug 4, 3:56 PM EDT | Special Weather Statement | CTP | Clearfield | 34 min |
| Aug 4, 3:57 PM EDT | Special Weather Statement | CTP | Schuylkill | 63 min |
| Aug 4, 4:39 PM EDT | Special Weather Statement | CTP | Fulton | 66 min |
| Aug 4, 4:53 PM EDT | Areal Flood Advisory | CTP | Cumberland, Juniata, Perry | 112 min |
| Aug 4, 5:57 PM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Lycoming, Mifflin, Potter, Tioga | 2 hr |
| Aug 4, 6:11 PM EDT | Special Weather Statement | CTP | McKean | 49 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.